Drug-induced Injury of the Gastrointestinal Tract

Gordon, I.O.; Konda, V.; Noffsinger, A.E.

Surgical Pathology Clinics 3(2): 361-393

2010


ISSN/ISBN: 1875-9181
PMID: 26839136
DOI: 10.1016/j.path.2010.05.007
Accession: 057665395

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
The effects of drugs on the gastrointestinal tract are diverse and depend on numerous factors. Diagnosis is centered on histologic findings, with mostly nonspecific patterns of injury that must be interpreted in the correct clinical context. Nonsteroidal antiinflammatory drugs are a common cause of drug-induced gastrointestinal injury, with effects primarily in the gastric mucosa but also throughout the gastrointestinal tract. Another common class of drugs causing a variety of pathologic findings in the gut is chemotherapeutic agents. This article discusses the differential diagnosis of the various patterns of injury, including ischemic damage, and the histologic findings specific for certain drugs.